MAUDE Adverse Event Report: TEOXANE SA RHA 3; HYALURONIC ACID DERMAL FILLER GEL

TEOXANE SA RHA 3; HYALURONIC ACID DERMAL FILLER GEL
Lot Number TP27L-213715A0
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 09/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Vascular complications are rare and serious side effects, although they are widely known and documented in the context of dermal filler injections.They are related to the accidental injection of the product inside a blood vessel, leading to its occlusion.The local deprivation of blood supply causes tissue anoxia.If enough hyaluronidase is injected on time, symptoms can be fully resolved without sequalae.If the vascular complication is not detected, diagnosed, and treated promptly, it can lead to skin necrosis.The risk of such adverse reactions is mentioned in the instructions for use of teosyal products.
 
Event or Problem Description
On september 22, 2023, the spanish subsidiary notified us of an adverse event following the use of teosyal rha 3 in a patient.According to the information received, a patient was injected on (b)(6) 2023, with 2 ml of teosyal rha 3 in the nasolabial folds (1 ml per side).The injection was performed with a needle, using the multipuncture technique.On the same day, the patient experienced pain in the upper left lip.Two days later, on (b)(6) the patient experienced a burning sensation in the upper left lip and in the left malar area.The day after, on (b)(6) the patient presented with livedo reticularis and 2 small white areas in the upper left lip, the left malar area, and the lower left eyelid.The injector identified these symptoms as a vascular compromise and treated them accordingly.On (b)(6) he injected 600 iu of hyaluronidase in the nasolabial fold, and on (b)(6) he injected 1000 iu of hyaluronidase in the affected areas, causing a hematoma on the lower left eyelid.Additionally, the following treatment was prescribed: anticoagulant (clexane 40 mg), aspirin (adiro 300 mg), once a day, topical antibiotic (muporicin 2%).On (b)(6), one of our local medical experts contacted the injector.They decided to repeat the treatment on the same day, and then again on (b)(6) and (b)(6) 2023.On (b)(6) we were informed that the patient had recovered, without any further complication.Thus, this case is considered closed.

Brand Name
RHA 3
Common Device Name
HYALURONIC ACID DERMAL FILLER GEL
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva 1201
SZ  1201
Manufacturer (Section G)
TEOXANE SA
rue de lyon 105
geneva, 1201
SZ   1201
Manufacturer Contact
inés moreno pons
rue de lyon 105
geneva, 1201
SZ   1201
MDR Report Key17956336
Report Number3005975625-2023-00696
Device Sequence Number12082806
Product Code LMH
UDI-Device Identifier07640173230045
UDI-Public07640173230045
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Lot NumberTP27L-213715A0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2023
Initial Report FDA Received Date10/18/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age41 YR
Patient SexFemale